Florida, 2006

Damaging Wind in Florida, May 16, 2006

May 16, 2006 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 15, 1:52 PM EST, 12 hours 40 minutes earlier.

Area forecast discussion, May 15, 1:52 PM EST, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT MON MAY 15 2006

.DISCUSSION...POTENT STORMS FIRED UP RAPIDLY OVER THE EAST COAST
METRO AREAS AS EXPECTED. HAIL UP TO QUARTER AND GOLF BALL SIZE
ALREADY REPORTED. ACTIVITY LIKELY TO PERSIST FOR A FEW MORE HOURS.
SOME REDEVELOPMENT TO THE WEST A GOOD POSSIBILITY. MOS GUIDANCE
CONTINUES VERY WET NEXT THREE PERIODS. FORECASTS WILL REFLECT THIS
WITH 60 TO 80 POPS MOST AREAS THROUGH TUESDAY NIGHT. GFS CONTINUES
TO PRODUCE SOME ODD FEATURES ACROSS THE AREA IN THE SHORTER
TERM...UNDOUBTEDLY DUE TO CONVECTIVE FEEDBACK. NAM PRODUCING
BETTER GUIDANCE. APPROACHING COLD FRONT SHOULD STALL ACROSS SOUTH
FLORIDA LATE TUESDAY INTO TUESDAY NIGHT THEN MOVE OFF THE FLORIDA
PENINSULA WEDNESDAY. RESPECTABLE UPPER DYNAMICS ACROSS SOUTH
FLORIDA TUESDAY MAY HELP PRODUCE A FEW STRONG STORMS...ONLY
PROBLEM BEING LACK OF INSTABILITY. WILL WATCH.
OTHERWISE...IMPULSES MOVING WEST TO EAST OVER THE STALLED FRONT
WILL KEEP RAIN COMING THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL
BUILD INTO THE AREA THE REMAINDER OF THE WEEK WITH ANOTHER SHOT OF
LATE SEASON COOLER AIR ON TAP.

&&

.MARINE...WINDS AND SEAS WILL REMAIN GENERALLY QUIET. NORTHERLY
FLOW INCREASING BEHIND THE COLD FRONT WEDNESDAY WILL PRODUCE SEAS
UP TO 6 FEET IN THE GULF STREAM. WINDS AND SEAS AHEAD OF THE FRONT
WILL OCCASIONALLY BE HIGHER NEAR THUNDERSTORMS.

&&

.FIRE WEATHER...NO PROBLEMS FORESEEN THROUGH WEDNESDAY WITH
MOISTURE REMAINING HIGH. WILL SEE DRIER AIR THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  82  70  83 /  70  70  80  30
FORT LAUDERDALE  70  80  70  84 /  70  70  80  40
MIAMI            71  82  70  85 /  70  70  80  40
NAPLES           69  82  68  81 /  70  80  70  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 15, 11:19 PM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1219 AM EDT TUE MAY 16 2006

FLZ063-066>075-170415-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1203 AM EDT TUE MAY 16 2006

...SEVERE THUNDERSTORMS POSSIBLE SOUTH FLORIDA TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ABUNDANT TROPICAL MOISTURE AND A VERY UNSTABLE
AIRMASS WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH
THE NIGHT. THE STORMS ARE EXPECTED TO MOVE INTO THE SOUTHWEST
FLORIDA COASTAL AREAS AFTER MIDNIGHT AND PROGRESS ACROSS SOUTH
FLORIDA AFFECTING THE SOUTHEAST METROPOLITAN COAST AFTER 3 AM.
EXPECT FREQUENT LIGHTNING, WIND GUSTS TO 50 MPH OR HIGHER, LOCALLY
HEAVY DOWNPOURS AND LARGE HAIL WITH THE STRONGEST STORMS.

TORNADOES: THE ENVIRONMENT IS ALSO FAVORABLE FOR PRODUCING A FEW
TORNADOES.

WATERSPOUTS: THE STRONGEST STORMS AS THEY MOVE ACROSS THE MARINE
AREAS, INCLUDING THE GULF COASTAL WATERS, LAKE OKEECHOBEE, AND THE
ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING DANGEROUS
WATERSPOUTS.

WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS IN EXCESS OF 58 MPH.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP
THE SIZE OF PENNIES.

FLOODING: PONDING OF WATER ON ROADS AND POORLY DRAINED AREAS IS
POSSIBLE WITH THE HEAVIEST SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A COLD FRONT WILL MOVE SOUTH THROUGH SOUTH FLORIDA TUESDAY THROUGH
WEDNESDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH A VIGOROUS
UPPER LEVEL TROUGH COUPLED WITH LOW LEVEL CONVERGENCE ALONG THE
FRONTAL BOUNDARY WILL PROVIDE AMPLE SUPPORT FOR NUMEROUS
THUNDERSTORMS ACROSS THE AREA. ALTHOUGH A FEW OF THESE STORMS
COULD BE STRONG WITH WIND GUSTS TO 50 MPH AND SMALL HAIL, THE
MAIN THREAT WILL BE THE POTENTIAL FOR VERY HEAVY RAIN AND LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

In the hours before

Special weather statement, May 15, 11:57 PM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1257 AM EDT TUE MAY 16 2006

FLZ069-070-073-075-160600-
EASTERN COLLIER-MAINLAND MONROE-WESTERN COLLIER-WESTERN DADE-
1257 AM EDT TUE MAY 16 2006

AT 1252 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BONITA SPRINGS TO 8 MILES SOUTHEAST OF GOODLAND TO 6 MILES NORTHWEST
OF FLAMINGO...OR 11 MILES WEST OF EVERGLADES CITY...MOVING NORTHEAST
AT 20 MPH. THESE STORMS WILL MOVE ONSHORE OVER COASTAL SECTIONS OF
COLLIER AND MAINLAND MONROE COUNTIES.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, May 16, 1:13 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
213 AM EDT TUE MAY 16 2006

FLZ063-066>075-160715-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN
COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH
WESTERN-WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
213 AM EDT TUE MAY 16 2006

AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER GLADES, HENDRY, COLLIER AND MONROE
COUNTIES MOVING NORTHEAST AT 25 MPH. THESE STORMS WILL SPREAD EAST
OVER PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES BY 3 AM.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

GARCIA

The radar

The Miami radar (KAMX), 75 km away, was scanning. The volume nearest the first event began at 07:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Broward

When
May 16, 2:32 AM EST
Where
Broward County, Pompano Beach
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
26.233, -80.117

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502822.